Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2007, 5:23 PM CDT for Scott County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2007, 5:23 PM CDT (22:23 UTC)
- Expired
- Mar 27, 2007, 5:54 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 45 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 272223
SVRJAN
MSC123-272330-
/O.NEW.KJAN.SV.W.0091.070327T2223Z-070327T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT TUE MAR 27 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MORTON...FOREST...
* UNTIL 630 PM CDT
* AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MORTON...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOREST BY 540 PM CDT...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE INDICATED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3225 8971 3238 8971 3257 8956 3257 8932
3257 8932 3241 8932 3227 8941 3224 8944
3224 8968
$$
OLB1 follow-up statement
000
WWUS54 KJAN 272254
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT TUE MAR 27 2007
MSC123-272304-
/O.CAN.KJAN.SV.W.0091.000000T0000Z-070327T2330Z/
SCOTT MS-
554 PM CDT TUE MAR 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3225 8971 3238 8971 3257 8956 3257 8932
3257 8932 3241 8932 3227 8941 3224 8944
3224 8968
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:00 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 27, 4:00 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT TUE MAR 27 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...ALTHOUGH A FEW THUNDERSTORMS HAVE DEVELOPED IN CENTRAL MISSISSIPPI THIS AFTERNOON...THE THREAT FOR SEVERE THUNDERSTORMS IS CURRENTLY NEARING OUR WESTERN PARISHES AND SOUTHEAST ARKANSAS COUNTIES. LATEST SATELLITE IMAGERY/RUC ANALYSIS HAS THE UPPER LOW SPINNING JUST SW OF THE OZARKS. THIS LOW IS STILL EXPECTED TO MOVE NORTH NORTHEAST TONIGHT AND WEAKEN. THE JET STREAK ROUNDING THE BASE OF THE LOW WAS OVER NORTHERN LOUISIANA. AS THIS SPEED MAX ROTATES OVER OUR DELTA REGION LATER THIS AFTERNOON AND EVENING A FEW SEVERE THUNDERSTORMS MAY MOVE INTO/DEVELOP OVER OUR WESTERN PARISHES AND COUNTIES. OUR WARM AIRMASS IS FAIRLY UNSTABLE IN THE WEST. HIGH PRESSURE AND A DRIER AIRMASS WAS STILL LIMITING CONVECTION IN OUR EAST. SFC DEW POINTS WERE IN THE MID TO UPPER 60S ALONG AND WEST OF THE MS RIVER WITH UPPER 50 DEW POINTS NOTED IN OUR EASTERN CWA. MOST OF THE CONVECTION IS EXPECTED TO DIE DOWN AFTER SUNSET AND NO POPS WILL BE CARRIED FOR WEDNESDAY MORNING. A RETURN TO WARM AND DRY IS EXPECTED WEDNESDAY. MOST SITES WILL TOP OUT BETWEEN 82-85F. RIDGING SURFACE AND ALOFT WILL BUILD BACK OVER OUR REGION WEDNESDAY AND WEDNESDAY NIGHT IN RESPONSE TO THE LARGE DIGGING UPPER TROUGH OVER THE WESTERN CONUS. STUCK CLOSE TO MAV GUIDANCE TEMPS WEDNESDAY AND WEDNESDAY NIGHT. /22/ .LONG TERM...THURSDAY THROUGH NEXT TUESDAY...DID NOT MAKE ANY MAJOR CHANGES TO THE FORECAST AT THIS POINT. THE MODELS CAME IN WARMER FOR THE MUCH OF THE EXTENDED...IT WAS IN LINE WITH THE PREVIOUS FORECAST...SO WENT WITH THE GUIDANCE. WARM ADVECTION WILL CONTINUE ACROSS THE AREA WITH THE SURFACE STUCK OVER THE SOUTHEAST. EXPECTING TEMPS TO HIT THE MID AND UPPER 80S THURSDAY AND MAYBE FRIDAY. WITH THIS SUMMER LIKE PATTERN...AFTERNOON CU AND ISOLATED CONVECTION MAY KEEP TEMPS FROM GETTING MUCH WARMER. THE BOUNDARY SHOULD MOVE INTO THE AREA LATE FRIDAY INTO SATURDAY. THE MODEL HAS BACKED ON THE QPF AMOUNTS FOR SATURDAY...BUT PLENTY OF CLOUDS AND SCATTERED SHOWERS AND THUNDERSTORMS SHOULD LIMIT WARMING. THE BOUNDARY QUICKLY MOVES THROUGH THE AREA AND BY SUNDAY...WARM ADVECTION KICKS BACK IN. TEMPS SHOULD GET BACK INTO THE 80S AND MAINTAIN THROUGH THE MIDDLE OF NEXT WEEK. WARM AIR AND MOISTURE ADVECTION AHEAD OF THE NEXT LOW PRESSURE SYSTEM FOR EARLY NEXT WEEK...LEADS TO WARM FRONT ACROSS THE MID SOUTH. LOOKING FOR MOSTLY WARM ADVECTION TYPE SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA ON TUESDAY. AT THIS POINT THE GFS SHOWS SOME CAPE AROUND 700-800J/KG...BUT THE HIGHER AMOUNTS REMAIN SOUTH AND WEST. WILL ADD THUNDER TO THE FORECAST. OVERALL NO REAL CHANGES GUIDANCE VALUES MATCHED UP WELL WITH THE CURRENT FORECAST. MADE SOME SMALL TWEAKS TO THE POPS...BUT NOT REAL CHANGES. /07/ && .AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE WESTERN HALF OF THE AREA LATE THIS AFTERNOON AND EVENING WITH LESS ACTIVITY EAST. THE CONVECTIVE ACTIVITY WILL END IN THE NORTH TONIGHT. LIFR CONDITIONS ARE EXPECTED TO DEVELOP DUE TO FOG CENTRAL AND SOUTH AFTER MIDNIGHT...ESPECIALLY IN AREAS THAT RECEIVE RAIN THIS EVENING. VFR CONDITIONS ARE EXPECTED TO PREVAIL AFTER 16Z WEDNESDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 84 59 86 / 27 4 0 4 MERIDIAN 61 84 57 86 / 24 6 0 4 VICKSBURG 61 85 61 85 / 52 3 0 4 HATTIESBURG 62 85 59 86 / 20 5 0 5 NATCHEZ 62 83 61 83 / 49 2 0 4 GREENVILLE 61 85 61 85 / 58 10 0 5 GREENWOOD 61 82 60 86 / 53 12 0 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION:22 LONG TERM:07
Hazardous weather outlook, Mar 27, 3:13 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 313 PM CDT TUE MAR 27 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 282013- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 313 PM CDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS NORTHWESTERN PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EARLY EVENING. THE MAIN AREA OF CONCERN WILL BE NORTHWEST OF A LINE FROM NATCHEZ...TO LEXINGTON...TO GREENWOOD. HAIL UP TO AN INCH AND WIND GUSTS NEAR 60 MPH ARE THE MAIN CONCERNS FROM ANY SEVERE THUNDERSTORM. STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE EAST OF THE SLIGHT RISK ALONG THE I 55 CORRIDOR. AS A STRONG DISTURBANCE OVER THE OZARKS LIFTS NORTHEAST AND APPROACHES THE LOWER AND MID MISSISSIPPI VALLEYS THIS EVENING ...SHOWERS AND THUNDERSTORMS WILL DEVELOP. THIS DISTURBANCE WILL COMBINE WITH OUR MODESTLY UNSTABLE AIRMASS...ADEQUATE SHEAR AND MOISTURE TO ALLOW A FEW THUNDERSTORMS TO BECOME ORGANIZED. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 1 INCH AND GUSTY WINDS NEAR 60 MPH. FARTHER EAST...ALONG THE I-55 CORRIDOR... THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE. MOST OF THE THUNDERSTORM ACTIVITY WILL COME TO AN END SHORTLY AFTER SUNSET. ...NON PRECIPITATION... PATCHY DENSE FOG WILL BE POSSIBLE TONIGHT OVER THE CENTRAL AND SOUTHERN PORTIONS OF THE OUTLOOK AREA. VISIBILITIES MAY DROP BELOW A QUARTER AT TIMES MAKING TRAVEL HAZARDOUS. ANY FOG THAT FORMS SHOULD BURN OFF BY 10 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT TUESDAY...APRIL 3RD. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.